Texas, 2005

High Wind in Texas, July 5, 2005

July 5, 2005 · NWS SJT · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 5, 10:39 AM CST, 41 minutes earlier.

Area forecast discussion, Jul 5, 10:39 AM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1139 AM CDT TUE JUL 5 2005

.UPDATE...
SOME MINOR RELIEF FROM THE HEAT EXPECTED TODAY. LATE MORNING
SURFACE MAP SHOWED EAST/NORTHEAST WINDS BEHIND AN OUTFLOW BOUNDARY
MOVING SOUTH THROUGH WEST CENTRAL TX. THIS OUTFLOW BOUNDARY HAD
FORMED FROM A CLUSTER OF THUNDERSTORMS OVER NORTH TX. EXPECT
SURFACE WINDS TO GRADUALLY VEER TO THE SOUTHEAST DURING THE
AFTERNOON AS THE MIXING LAYER DEEPENS AND THE OUTFLOW BOUNDARY
WASHES OUT. 12Z MAF/FWD SOUNDINGS SHOWED TEMPS AVERAGING 5 DEG C
COOLER FROM 900 MB UP THROUGH 650 MB.

FORECAST WAS RECENTLY UPDATED TO LOWER THIS AFTERNOON/S MAX
TEMPS...PARTICULARLY OVER THE BIG COUNTRY...WHERE MORE HEAVILY
MODIFIED AIR FROM THE NORTH TX CONVECTION SHOULD PRECLUDE TEMPS
REACHING 100 DEGREES.

FIRE WEATHER PLANNING FORECAST WAS RECENTLY UPDATED TO SUPPORT
ONGOING WILDFIRE SUPPRESSION EFFORTS OVER WEST CENTRAL TX. NEXT
FIRE WEATHER PLANNING FORECAST WILL BE ISSUED AT 2 PM.

14

&&

.PREV DISCUSSION... (ISSUED 315 AM CDT TUE JUL 5 2005)

SHORT TERM...
THUNDERSTORM REMNANTS FROM YESTERDAY EVENING STILL LINGERING OVER
SOUTHERN COUNTIES EARLY THIS MORNING AND CONTINUING TO HEAD
SOUTHEASTWARD. CAN SEE WEAK CIRCULATION CENTER ON RADAR OVER
SOUTHERN CROCKETT COUNTY MOVING EAST.  ANOTHER LINE OF STRONGER
STORMS WITH HIGH WINDS JUST SOUTHEAST OF LUBBOCK AND CONTINUING TO
HEAD SOUTHEASTWARD AS THEY WEAKEN.  WITH BOTH AREAS OF
PRECIPITATION STILL ONGOING THIS MORNING...WILL START THE DAY WITH
A SLIGHT CHANCE OF PRECIP MAINLY OVER WESTERN AND SOUTHERN
COUNTIES.  TEMPERATURES WILL NOT BE QUITE AS HOT TODAY WITH A FEW
MORE CLOUDS AND COOLER OUTFLOW FROM EARLIER STORMS...BUT HIGHS
AROUND 100 STILL LIKELY.  WILL DROP THE HEAT ADVISORY THIS
MORNING.

LONG TERM...
BOTH GFS AND NAM ADVERTISING NORTHWEST FLOW CONTINUING OVER WEST
CENTRAL TEXAS OVER THE NEXT FEW DAYS WITH THE CENTER OF AN UPPER
RIDGE STAYING JUST TO THE WEST.  MODELS BOTH SHOWING MESOSCALE
CONVECTIVE SYSTEMS DEVELOPING AGAIN OVER THE NEXT COUPLE NIGHTS
OVER THE PANHANDLE AND MOVING SOUTHEASTWARD IN THE EVENING AND
OVERNIGHT HOURS.  THESE STORMS WILL HAVE A CHANCE OF HOLDING
TOGETHER AND AFFECTING OUR AREA MAINLY NORTH OF INTERSTATE 20
TONIGHT AND AGAIN TOMORROW NIGHT. HAVE INCLUDED A SLIGHT CHANCE OF
PRECIP THROUGH THE NEXT FEW DAYS TO ACCOUNT FOR THESE STORMS.
TEMPERATURES WILL STAY HOT NEAR 100 DEGREES...BUT NOT QUITE
THE RECORD BREAKING HEAT WE HAVE SEEN OVER THE PAST WEEKEND
WITH THE CENTER OF THE RIDGE NOW FURTHER TO THE WEST.  THE UPPER
RIDGE BUILDS BACK CLOSER INTO THE AREA BY THE WEEKEND WITH PRECIP
MOVED FURTHER TO THE EAST OF THE FORECAST AREA.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

99/99
Hazardous weather outlook, Jul 5, 3:30 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
430 AM CDT TUE JUL 5 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-060910-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
430 AM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TODAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING
NORTHWEST OF THE AREA THIS AFTERNOON AND MOVING SOUTHEAST INTO
PRIMARILY THE NORTHERN HALF OF WEST CENTRAL TEXAS THIS EVENING. AN
ISOLATED STORM OR TWO MAY APPROACH SEVERE CRITERIA WITH HIGH WINDS
BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
WEST CENTRAL TEXAS WILL REMAIN IN A NORTHWEST FLOW ALOFT THROUGH
THE END OF THE WEEK. PERIODIC DISTURBANCES TRAVELING SOUTHEAST
THROUGH WEST CENTRAL TEXAS MAY KICK OFF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 5, 6:13 AM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
713 AM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             12 NW STERLING CITY     31.96N 101.13W
07/04/2005  1.75 INCH        STERLING           TX   LAW ENFORCEMENT

0703 PM     HAIL             STERLING CITY           31.84N 100.99W
07/04/2005  1.75 INCH        STERLING           TX   LAW ENFORCEMENT

0811 PM     TSTM WND GST     WATER VALLEY            31.67N 100.72W
07/04/2005  70 MPH           TOM GREEN          TX   PUBLIC

0817 PM     TSTM WND GST     WATER VALLEY            31.67N 100.72W
07/04/2005  70 MPH           TOM GREEN          TX   PUBLIC

0818 PM     TSTM WND DMG     1 WSW ROBERT LEE        31.89N 100.50W
07/04/2005                   COKE               TX   TRAINED SPOTTER

            POWER LINES WERE DOWNED.

0903 PM     TSTM WND GST     SAN ANGELO              31.45N 100.45W
07/04/2005  60 MPH           TOM GREEN          TX   PUBLIC

0911 PM     TSTM WND GST     5 N SAN ANGELO          31.52N 100.45W
07/04/2005  68 MPH           TOM GREEN          TX   BROADCAST MEDIA

&&

08
Local storm report, Jul 5, 6:46 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 AM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             3 SW NOLAN              32.24N 100.28W
07/04/2005  0.75 INCH        NOLAN              TX   CO-OP OBSERVER

&&

08

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Brown

When
July 5, 11:20 AM CST
Where
Brown forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

Damaging winds of around 70 MPH moved through Brown County during the late morning and early afternoon. These winds were along a gust that moved to the southwest from thunderstorms near Stephenville.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467327.